Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Getting sharp pain in head, having irregular periods and feeling tired and moody. Any solution?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
hi i am 14 years old female and i have 3 problems.first i get sharp pains on the right side of my head the pain hurts so much i dig my nails in my head to feel that pain than the other then both of the stop after a minute.secondly my menstrual cycle is irregular but it hasnt come four a few months and i dont feel nothing from that atleast i dont think so.thirdly i get tired and moody when someone upsets me and i go in a rage and i dont know why because i dont mean to please answer my question.
Posted Fri, 16 Nov 2012 in Menstruation and Miscarriage
Answered by Dr. Das Arindam 3 hours later
I am giving your answers one by one.
1. The headache, you mentioned may be a chronic paroxysmal hemicrania. Absence of any other symptoms and its typical duration, clearly denotes this disease. But, it has to be confirmed by clinical examination. Investigation like CT Scan has to be done to exclude any neurological problem.

For this disease, you just have to take any nonsteroidal antiinflammatory drug. If taking medicine does not give any relief, consult with neurologist for further investigation and management.

2. Irregular period may be due to pregnancy or other hormonal problem. If you know that first one is not a possibility, then do the followings
- Test the total hormonal profile including thyroid profile, estrogen, FSH, LH and others.
- Do an ultrasound scan to exclude possibility of Polycystic ovarian syndrome.
- Consult with a gynaecologist for progesterone trial to start periods and also for further investigation and management.

3. If there is any hormonal problem, tiredness, depression and emotional disturbances are common finding. If polycystic ovary is not the cause then you can take escitalopram group of drugs after consulting your treating doctor.

Summary :- Most probably you are suffering from polycystic ovarian syndrome. Consult with gynaecologist for ordering total hormonal profile and ultrasound scan and also for further management.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor